Thunderstorm Wind, Washington
- When
- November 9, 7:55 PM EST
- Where
- Washington County, Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.183, -80.250
Trees down. [CORRECTED TIME]
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 9, 2:50 PM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EST WED NOV 9 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... VIGOROUS COLD FRONT WILL SWEEP RAPIDLY THROUGH THE UPPER OHIO VALLEY REGION EARLY THIS EVENING WITH POTENTIAL FOR SEVERE THUNDERSTORMS AHEAD OF AND ALONG BOUNDARY. BEHIND FRONT...CYCLONIC NORTHWEST FLOW WILL CONTINUE THROUGH THURSDAY WITH SCATTERED SHOWERS. RAIN SHOWERS WILL LIKELY MIX WITH SNOW ACROSS NORTHERN COUNTIES LATE TONIGHT AND EARLY THURSDAY. WILL CONTINUE TO MENTION GUSTS AS HIGH AS 40 MPH THURSDAY WITH STRONG GRADIENT. && .LONG TERM (THU NIGHT THRU WED)... HIGH PRESSURE BUILDS IN AND CONTROLS WEATHER ACROSS OUR CWA FRIDAY THROUGH SUNDAY. SUNDAY NIGHT HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST AS COLD FRONT MOVES IN FROM THE WEST, BRINGING A CHANCE OF SHOWERS. MAINLY ZONAL FLOW CONTINUES. NEXT FRONT AND THREAT OF PRECIP WILL BE TUE NIGHT. && .AVIATION... STRONG COLD FRONT WILL MOVE RAPIDLY EASTWARD THROUGH THE FORECAST AREA EARLY THIS EVENING. EXPECT BROKEN CLOUDS AROUND 2500 FEET AHEAD OF FRONT. MENTIONED TEMPORARY IFR CONDITIONS FOR ALL TAFS IN STRONG THUNDERSTORMS AHEAD OF THE FRONT WITH GUSTS UP TO 40 KT. BEHIND FRONTAL PASSAGE...EXPECT BROKEN CLOUDS AROUND 3000 FEET TONIGHT INTO THURSDAY. NORTHWEST CYCLONIC FLOW WILL CONTINUE THROUGH THURSDAY WITH SCATTERED RAIN SHOWERS. RAIN MAY BE MIXED WITH SNOW AT TIMES ESPECIALLY ACROSS NORTHWEST PA. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1000 AM EST WED NOV 9 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-101000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 1000 AM EST WED NOV 9 2005 HAZARDOUS WEATHER OUTLOOK FOR WESTERN MARYLAND...EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS AS A RAPIDLY MOVING COLD FRONT GOES THROUGH THE AREA. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. A TORNADO IS ALSO POSSIBLE. WHEN SEVERE THUNDERSTORM WARNINGS ARE ISSUED THIS AFTERNOON...BE AWARE THAT A TORNADO CAN FORM QUICKLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EST WED NOV 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 6 E CLINTONVILLE 41.20N 79.76W
11/09/2005 VENANGO PA EMERGENCY MNGR
POWER LINES DOWN IN PINE GROVE.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
640 PM EST WED NOV 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL BUTLER 40.86N 79.90W
11/09/2005 0.75 INCH BUTLER PA PUBLIC
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
705 PM EST WED NOV 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG BROOKVILLE 41.16N 79.08W
11/09/2005 JEFFERSON PA AMATEUR RADIO
TREES DOWN...ALSO TREES DOWN IN KNOX DALE.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
733 PM EST WED NOV 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 6 SE CLARION 41.15N 79.30W
11/09/2005 CLARION PA EMERGENCY MNGR
TREES DOWN IN LIMESTONE. TREES DOWN IN REIDSBURG.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EST WED NOV 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL EAU CLAIRE 41.14N 79.80W
11/09/2005 1.75 INCH BUTLER PA EMERGENCY MNGR
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EST WED NOV 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 SE CARNEGIE 40.39N 80.06W
11/09/2005 ALLEGHENY PA EMERGENCY MNGR
TREES DOWN IN SCOTT TWP.
&&
TPThe Pittsburgh radar (KPBZ), 39 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down. [CORRECTED TIME]
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480871.